MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL MINI ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL MINI ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 540-011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3): the device was discarded, thus no investigation could be completed.H6): this event has been determined to be use error/failure to follow instructions.The physician used the tightrail mini to advance into the svc when the perforation occurred.Per the ifu, it states: do not attempt to enter the svc structure or attempt to navigate the tightrail mini sheath into bends beyond the convergence of the innominate and brachiocephalic veins as vessel wall or cardiac lead damage may occur.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove two right ventricular (rv) leads (one abandoned and the other one active and lumenless) for an upgrade to a crt-d system.A right atrial (ra) lead was also present in the patient, but was not targeted for extraction.A spectranetics lead locking device (lld ez) was inserted into the abandoned rv lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath and a spectranetics medium visisheath dilator sheath, progress stalled in the innominate region.Then, a spectranetics 11f tightrail mini rotating dilator sheath was used to progress slowly into the superior vena cava (svc), with advancement being difficult due to tight space within the vasculature.The patient''s blood pressure dropped and transesophageal echocardiography (tee) confirmed the presence of a pericardial effusion.Rescue efforts began, including rescue balloon and sternotomy.A small (approximately 1-1 1/2 cm) svc lateral wall perforation was discovered and repaired.After repair was completed, a 13f tightrail was used post-sternotomy to attempt removal of the abandoned rv lead.However, when the tightrail advanced to the area of injury, the perforation re-opened.The patient was placed on pump, and after the perforation was repaired again, the surgeon cut the binding that was adhering the rv lead to the vasculature, and the rv lead/lld were successfully removed.The active rv lead was not removed as initially planned.Epicardial leads were placed, and the patient survived the procedure.This report captures the 11f tightrail mini in use within the svc when the initial perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
TIGHTRAIL MINI ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17992728
Report Number3007284006-2023-00046
Device Sequence Number7548764
Product Code DRE
UDI-Device Identifier00813132021627
UDI-Public(01)00813132021627(17)250616(10)FRM23F16A
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model Number540-011
Device Catalogue Number540-011
Device Lot NumberFRM23F16A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 3830 ACTIVE LUMENLESS RV PACING LEAD; MEDTRONIC 5076 ABANDONED RV PACING LEAD; MEDTRONIC 5076 RA PACING LEAD; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE (LLD EZ); SPECTRANETICS MEDIUM VISISHEATH DILATOR SHEATH
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American